MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number VCP426H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.An issue was identified where the needle protruded through the suture packaging and subsequently pierced the adjacent package, resulting in a hole in the neighboring package.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -was there any reported patient or user harm? no -was there a significant delay? unknown photo investigation summary
=
> this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: three photographs were submitted for analysis.The photo shows an apparently sealed foil identified with product code vcp426; batch number 10d4gh; expiration date 2030-12-31.A needle is exposed outside the package.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Device history review
=
> a manufacturing record evaluation was performed for the finished device 10d4gh/vcp426h14 and no non conformances/manufacturing irregularities related to the malfunction were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Angelo
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50936821
Report Number2210968-2026-09865
Device Sequence Number10749810
Product Code GAM
UDI-Device Identifier10705031053137
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP426H
Device Lot Number10D4GH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown